Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 32, NWS Medford, OR

December 20, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Dec 20, 2006, 3:52 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 20, 2006, 4:00 PM PST. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 20, 2006, 3:52 AM PST (11:52 UTC)
In effect from
Dec 20, 2006, 4:00 PM PST
Expired
Dec 21, 2006, 12:00 AM PST
In force
8 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 20, 7:21 PM PSTNON-TSTM WND GST 501 Se Brookings, OR
Dec 20, 7:21 PM PSTNON-TSTM WND GST 521 Se Bandon, OR
Dec 20, 8:58 PM PSTNON-TSTM WND GST 501 W Bandon, ORRECORDED AT 835 PM PST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 201152
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
352 AM PST WED DEC 20 2006

ORZ021-022-202000-
/O.UPG.KMFR.HW.A.0022.061221T0000Z-061221T0800Z/
/O.NEW.KMFR.HW.W.0032.061221T0200Z-061221T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
352 AM PST WED DEC 20 2006

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE WATCH TO
A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

A COLD FRONT MOVING INLAND WILL BRING GUSTY WINDS TO THE COASTAL
AREA. SOUTH WINDS WILL INCREASE LATE THIS AFTERNOON TO 25 TO 40
MPH WITH POSSIBLE GUSTS TO 60 MPH. THE STRONG WINDS WILL CONTINUE
THROUGH LATE THIS EVENING...THEN DECREASE BEHIND THE FRONTAL
PASSAGE AFTER MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
FB
4 follow-up statements
000 
WWUS76 KMFR 201956
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1156 AM PST WED DEC 20 2006

ORZ021-022-210400-
/O.CON.KMFR.HW.W.0032.061221T0200Z-061221T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1156 AM PST WED DEC 20 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PST TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PST TONIGHT. 

A COLD FRONT MOVING INLAND WILL BRING GUSTY WINDS TO THE COASTAL
AREA. SOUTH WINDS WILL INCREASE LATE THIS AFTERNOON TO 25 TO
40 MPH WITH POSSIBLE GUSTS TO 60 MPH. THE STRONG WINDS WILL
CONTINUE THROUGH LATE THIS EVENING...THEN DECREASE BEHIND THE
FRONTAL PASSAGE AFTER MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CC
000 
WWUS76 KMFR 202258
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
258 PM PST WED DEC 20 2006

ORZ021-022-210700-
/O.EXT.KMFR.HW.W.0032.061221T0000Z-061221T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
258 PM PST WED DEC 20 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT FOR THE DOUGLAS...COOS...AND CURRY COAST.

A COLD FRONT MOVING INLAND WILL BRING GUSTY WINDS TO THE COASTAL
AREA. SOUTH WINDS WILL INCREASE LATE THIS AFTERNOON TO 25 TO 40
MPH WITH POSSIBLE GUSTS TO 60 MPH. THE STRONG WINDS WILL CONTINUE
THROUGH LATE THIS EVENING...THEN DECREASE BEHIND THE FRONTAL
PASSAGE AFTER MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$


CC
000 
WWUS76 KMFR 210653
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1053 PM PST WED DEC 20 2006

ORZ021-022-210800-
/O.CON.KMFR.HW.W.0032.000000T0000Z-061221T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1053 PM PST WED DEC 20 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT.

A COLD FRONT MOVING INLAND WILL BRING GUSTY WINDS TO THE COASTAL
AREA. SOUTH WINDS WILL INCREASE LATE THIS AFTERNOON TO 25 TO
40 MPH WITH POSSIBLE GUSTS TO 60 MPH. THE STRONG WINDS WILL
CONTINUE THROUGH LATE THIS EVENING...THEN DECREASE BEHIND THE
FRONTAL PASSAGE AFTER MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SVEN
000 
WWUS76 KMFR 210807
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1207 AM PST THU DEC 21 2006

...HIGH WIND WARNING FOR THE COAST HAS EXPIRED...

.THE COLD FRONT HAS MOVED INLAND WITH WINDS CONTINUING TO DECREASE
THROUGH THE NIGHT.

ORZ021-022-210915-
/O.EXP.KMFR.HW.W.0032.000000T0000Z-061221T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1207 AM PST THU DEC 21 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING FOR SOUTH CENTRAL OREGON COAST AND CURRY
COUNTY COAST HAS EXPIRED AND IS NO LONGER IN EFFECT. WINDS HAVE
SHIFTED AROUND TO THE SOUTHWEST AND DECREASED TO 20 TO 30 MPH AS
THE COLD FRONT COMES ASHORE. AREAS NEAR THE HEADLANDS HOWEVER MAY
SEE WIND GUSTS TO 50 MPH UNTIL 3 AM PST THIS MORNING.

$$
FB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 20, 2:50 AM PST, 1 hour 2 minutes earlier.

Area forecast discussion, Dec 20, 2:50 AM PST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 AM PST WED DEC 20 2006

.SHORT TERM...CONDITIONS TODAY WILL TRANSITION FROM THE COLD AND
STABLE
PATTERN OF THE PAST FEW DAYS. THERE ARE AREAS OF FREEZING FOG IN THE
SOUTHWEST OREGON VALLEYS AGAIN THIS MORNING BUT THIS IS EXPECTED TO
FINALLY MIX OUT THIS AFTERNOON WITH SOUTHERLY WINDS INCREASING AHEAD
OF A COLD FRONT. THE FRONT WILL REACH THE COAST THIS EVENING THEN
MOVE EAST ACROSS OUR REGION THROUGH THURSDAY.

I WILL ISSUE A HIGH WIND WARNING FOR THE COASTAL ZONES THIS EVENING
AND WILL ALSO ISSUE A SNOW ADVISORY FOR THE CASCADES...SISKIYOUS AND
SISKIYOU COUNTY ABOVE 4000 FEET FROM LATE THIS EVENING THROUGH
THURSDAY. THERE IS SOME CONCERN THAT MIXING WILL NOT BE SUFFICIENT
TO FULLY SCOUR OUT VALLEY COLD AIR WHICH COULD LEAD TO LOCALLY MUCH
LOWER SNOW LEVELS WEDNESDAY NIGHT THROUGH THURSDAY MORNING IN NARROW
VALLEYS SUCH AS THE KLAMATH RIVER VALLEY NEAR HAPPY CAMP...WESTERN
JACKSON COUNTY AND JOSEPHINE COUNTY NEAR HAYES HILL.

NEWLY ARRIVED 06Z RUN OF THE GFS IS WEAKER WITH A POST FRONTAL
SHORTWAVE THURSDAY NIGHT BUT STILL LOOKS ON TRACK FOR LIGHT SHOWERS
LIKELY NEAR THE COAST AND A CHANCE ELSEWHERE.

RIDGING BETWEEN SYSTEMS IS FORECAST FOR FRIDAY INTO EARLY SATURDAY.

.LONG TERM...THE 06Z GFS RUN IS WEAKER...MORE IN LINE WITH THE ECMWF
WITH THE NEXT TWO FRONTS ROTATING AROUND THE UPPER LEVEL LOW IN THE
GULF OF ALASKA SATURDAY AFTERNOON/NIGHT AND CHRISTMAS DAY. CURRENT
INDICATIONS ARE THAT SNOW LEVELS WILL BE ABOVE PASS LEVELS WITH BOTH
EVENTS BUT WARRANTS WATCHING AS A SLIGHT DEEPENING OF THE LOW WOULD
MAKE A BIG DIFFERENCE IN SNOW LEVELS. MODEL SOLUTIONS DIVERGE ON
TUESDAY BUT THE OUTLOOK IS FOR QUASI-ZONAL FLOW AND PRIMARILY DRY
CONDITIONS FOR THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...VFR CONDITIONS EXCEPT MVFR AND IFR IN LOW
CIGS AND FREEZING FOG IN THE ROGUE...UMPQUA...AND ILLINOIS VALLEYS.
DOWNSLOPE WINDS OVER THE TERRAIN WILL ALLOW VALLEY FOG AND LOW CIGS
TO ESCAPE IN THE UMPQUA VALLEY MID-MORNING WITH AREAS OF FOG AND LOW
CIGS LINGERING IN THE ROGUE AND ILLINOIS VALLEY THROUGH LATE MORNING.
A STRONG FRONTAL SYSTEM APPROACHES THE COAST EARLY THIS EVENING WITH
INCREASING WINDS...AND PRECIPITATION SPREADING INLAND CREATING MOUNTAIN
OBSCURATIONS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING WEDNESDAY EVENING ZONES 21 AND 22.
     SNOW ADVISORY WEDNESDAY EVENING THROUGH THURSDAY ABOVE 4000
      FEET ZONES 25-27>28.
CA...SNOW ADVISORY WEDNESDAY EVENING THROUGH THURSDAY ABOVE 4000
      FEET ZONES 80>83.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
 THROUGH THIS AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
 GALE WARNING IN EFFECT UNTIL NOON TODAY FOR PZZ350-PZZ356
  -PZZ370-PZZ376.
 STORM WARNING FROM NOON TODAY THROUGH THIS EVENING FOR PZZ350
  -PZZ356-PZZ370-PZZ376
 HAZARDOUS SEAS WARNING IN EFFECT FROM THIS AFTERNOON THROUGH
  LATE THURSDAY NIGHT FOR PZZ350-PZZ356-PZZ370-PZZ376.

DW
Hazardous weather outlook, Dec 19, 3:14 PM PST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
314 PM PST TUE DEC 19 2006

ORZ021-022-201300-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
314 PM PST TUE DEC 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING. SEE HIGH WIND WATCH FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 4:16 AM PSTSnow AdvisoryMFRDouglas, Jackson, Josephine, Klamath, Lake32 hr
Dec 20, 9:05 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas38 hr

Nearby

High Wind Warnings in Oregon, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.